MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Model Number PXSLIMSTR-B
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hemorrhoidal artery using a px slim delivery microcatheter (px slim), a non-penumbra diagnostic catheter and a micro-guidewire.During the procedure, the physician experienced resistance while advancing the px slim over a guidewire through the diagnostic catheter to the patient¿s target vessel due to the patient¿s tortuous anatomy.Upon injecting contrast, the physician was unable to see the patient¿s vessel due to the contrast passing through the diagnostic catheter and not through the px slim.Subsequently, it was noticed that one third of the proximal end near the hub of the px slim was fractured.Therefore, the physician removed the px slim along with the diagnostic catheter.It was reported that while the physician removed the px slim, the physician furthered fractured the px slim.The procedure was completed using a non-penumbra microcatheter and the same diagnostic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed a proximal fracture.If the device is forcefully manipulated at extreme angles during use, the device may become kinked and subsequently, if the kinked device is further manipulated, it may fracture.Further evaluation of the device revealed an additional fracture and kinks throughout the catheter length.This damage was likely incidental to the complaint and may have occurred during removal from the patient and packaging for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11446145
Report Number3005168196-2021-00460
Device Sequence Number17018424
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public00814548016443
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberPXSLIMSTR-B
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF100620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005